PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Een 66-jarige patiënte met een bomberend hematoom in de posterieure farynxwand, uitgebreide thoracale ecchymosen en geïsoleerde aPTT-verlenging
Author(s): DE GEETER S, DAMEN J, MAES B, VANDE BROEK I
Journal: Tijdschrift voor Geneeskunde
Volume: 72    Issue: 21   Date: 2016   
Pages: 1224-1234
DOI: 10.2143/TVG.72.21.2002213

Abstract :
Verworven hemofilie (VHA) is een zeldzame auto-immuunziekte die veroorzaakt wordt door auto­antistoffen tegen stollingsfactor VIII (FVIII-remmer). De ziekte is geassocieerd met een hoge ­mortaliteit en morbiditeit vanwege het risico op levensbedreigende bloedingen, de hoge leeftijd van de patiënten, de aanwezigheid van onderliggende ziekten en het toxische effect van de behandeling met immunosuppressiva.
Wanneer bij een patiënt zonder persoonlijke of familiale anamnese van bloedingsneiging, een geïsoleerde verlengde “activated partial thromboplastin time” (aPTT) wordt vastgesteld, moet gedacht worden aan VHA. Meestal treden spontaan milde tot ernstige bloedingen op in de huid en de spieren.
De diagnose wordt bevestigd door een verminderde FVIII-concentratie en de bepaling van de FVIII-remmertiter. Een snelle en adequate behandeling is absoluut noodzakelijk gezien het risico op levensbedreigende bloedingen zolang de remmer aanwezig is. De behandeling bestaat uit het uitschakelen van de remmer via immunosuppressiva en bij bloedingsverwikkelingen uit het bekomen van hemostase met “bypassing agents” (BPA). Aangezien VHA vaak recidiveert, is follow-up noodzakelijk.






A 66-year-old lady with a bulging hematoma in the posterior pharyngeal wall, extensive thoracic ecchymoses and isolated aPTT prolongation
Acquired hemophilia A (AHA) is a rare auto-immune disease caused by autoantibodies directed against factor VIII. There is a high mortality and morbidity because of the risk of life-threatening bleeding, the elderly population, the underlying diseases and clinical conditions and the toxic side effects of the immunosuppressive therapy.
AHA should be suspected when a patient with no previous personal or family history of bleeding presents with an unexplained prolonged activated partial thromboplastin time (aPTT). Most bleedings are moderate to severe and tend to occur spontaneously into skin and muscles.
The diagnosis is confirmed by reduced FVIII levels and FVIII inhibitor titration. Prompt and adequate treatment is primordial because the risk of life-threatening bleedings continues until the inhibitor has been eradicated. The principles of treatment consist in controlling the bleeding with a bypassing agent and eradicating the inhibitor with immunosuppressive therapy. Because of the high relapse rate, it is re-commended to follow up patients.
The medical history of an older lady with spontaneous bleeding and aPTT prolongation is presented, followed by a review summarizing what is currently known about AHA.


download article




54.162.151.77.